Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Almost commuting unitary matrices


Authors: Ruy Exel and Terry Loring
Journal: Proc. Amer. Math. Soc. 106 (1989), 913-915
MSC: Primary 15A15; Secondary 15A27, 47A55, 47B47, 55M25
DOI: https://doi.org/10.1090/S0002-9939-1989-0975641-9
MathSciNet review: 975641
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A pair of square matrices is said to be almost commuting if their commutator is small in norm. We give an elementary proof of a theorem of Voiculescu showing that not all almost commuting pairs can be perturbed to a commuting pair.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 15A15, 15A27, 47A55, 47B47, 55M25

Retrieve articles in all journals with MSC: 15A15, 15A27, 47A55, 47B47, 55M25


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1989-0975641-9
Article copyright: © Copyright 1989 American Mathematical Society

American Mathematical Society